Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 194, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 15, 2005, 4:21 PM MDT for Adams County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2005, 4:21 PM MDT (22:21 UTC)
- Expired
- Jul 15, 2005, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Adams County, CO
The radar
The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -456 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:19 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 15, 3:19 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 319 PM MDT FRI JUL 15 2005 .SHORT TERM...CURRENT RADAR IS INDICATING ISOLATED CONVECTION BREAKING OUT OVER THE MOUNTAINS AND FOOTHILLS EAST OF THE DIVIDE. OVER THE PLAINS...A FEW CUMULUS FIELDS ARE INDICATED ON SATELLITE PICTURES BUT THATS ABOUT IT. LAPS DATA SHOWS THE CIN IS GONE IN MANY AREAS. CAPES ARE AVERAGING ABOUT 2000 JOULES/KG OVER MOST OF THE PLAINS. THE CURRENT WATER VAPOR PICTURES SHOW SOME MOISTURE TRAPPED UNDER THE RIDGE. SURFACE OBSERVATIONS HAVE DEW POINTS IN THE 50S OVER MOST OF THE PLAINS...WITH SOME 40S DOWNSTREAM OFF THE PALMER RIDGE WITH THE SOUTHEASTERLY BOUNDARY LAYER FLOW. FROM YESTERDAY AT THIS TIME COMPARED TO NOW...THERE IS SLIGHTLY LESS COVERAGE ON THE RADAR BUT THE SURFACE DEW POINTS ARE HIGHER TODAY. WILL KEEP 20% GOING FOR THE PLAINS WITH THE CAPE AND BOUNDARIES AROUND. SKIES SHOULD CLEAR PRETTY WELL BY 06Z TONIGHT. FOR SATURDAY...THE THETA-E AXIS IS NOT AS SIGNIFICANT AS TODAYS. THE MOISTURE ON THE CROSS SECTIONS IS LESS THAN IT IS NOW AS WELL. CAPES ARE LOWER AS WELL. WILL GO 20%S IN THE HIGHER AREAS...10%S ON THE PLAINS. FOR TEMPERATURES...GRIDS SHOW SATURDAY 0.5-1.5 C WARMER THAN TODAY. .LONG TERM...BIGGEST CHANGE WILL BE COLD FRONT THAT IS PROGGED TO COME INTO THE AREA SUNDAY. THE COOLING SUNDAY WILL BE LIMITED BY THE WARM START WE GET...BUT THIS SHOULD ALSO HELP STORM CHANCES LATER IN THE DAY AS LOW LEVEL MOISTURE AND THETA-E AXIS BACK ACROSS THE NORTHEAST PLAINS. WILL INCREASE THUNDERSTORM CHANCES BY SUNDAY EVENING WHEN STORMS MAY TRY TO BECOME MORE ORGANIZED ACROSS THE PLAINS. SEVERE STORMS WOULD BE POSSIBLE TOO AS 0-6 KM SHEAR INCREASES TO 20 M/S AND CAPES EXPECTED TO RANGE FROM 1500-2500 J/KG. MONDAY IS SHAPING UP TO BE SIGNIFICANTLY COOLER WITH MODELS SHOWING 700 MB TEMPS SUPPORTING HIGHS IN THE 70S. GIVEN PAST PERFORMANCE OF MODELS OVERDOING THE COOLING IN THESE EVENTS...WILL KEEP HIGHS IN THE LOWER 80S FOR NOW. IN ANY CASE...A NICE BREAK FROM THE 90S. THE DRY AND VERY WARM CONDITIONS WILL RETURN THOUGH BY THE MIDDLE OF NEXT WEEK. ONLY ISOLATED HIGH BASED STORMS BY THEN AS AIRMASS DRIES OUT AGAIN. AT THIS POINT...WE CAN ONLY HOPE OF HURRICANE EMILY REMNANTS GETTING INTO THE SOUTHWEST TO AID THE START OF THE MONSOON. && .BOU...NONE. && KOOPMEINERS/BARJENBRUCH
Hazardous weather outlook, Jul 15, 10:52 AM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT FRI JUL 15 2005 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT IT APPEARS THAT FAIRLY DECENT MOISTURE OVER THE PLAINS WILL STAY AROUND THIS AFTERNOON TO HELP THE CHANCES OF PRECIPITATION. LIKE YESTERDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN OVER THE MAINTAINS AND FOOTHILLS BY 12:30 PM. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE FRONT RANGE PLAINS BY 2 PM. FURTHER EAST OVER THE PLAINS...ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AFTER 4 PM. A FEW OF THE STORMS COULD PRODUCE STRONG WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT IS EXPECTED TO DROP ACROSS THE AREA SUNDAY. THIS WILL BRING AN END TO THE VERY WARM TEMPERATURES...AND ALSO BRING A BETTER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. A FEW OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE SUNDAY AND MONDAY AS LOW LEVEL MOISTURE AND INSTABILITY WILL INCREASE BEHIND THE FRONT. BY THE MID PART OF NEXT WEEK...DRIER CONDITIONS WILL RETURN WITH JUST ISOLATED AFTERNOON AND EVENING THUNDERSTORMS PRODUCING GUSTY WINDS BUT LITTLE RAINFALL. HIGH TEMPERATURES ARE EXPECTED TO RETURN INTO THE 90S ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 15, 1:15 PM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
115 PM MDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL 2 NE ESTES PARK 40.39N 105.49W
07/15/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
&&
RAYLocal storm report, Jul 15, 3:35 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
335 PM MDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 3 N AURORA 39.75N 104.82W
07/15/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
&&
CLBLocal storm report, Jul 15, 3:44 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
344 PM MDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 3 N AURORA 39.75N 104.82W
07/15/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0336 PM HAIL 1 SSW AURORA 39.69N 104.82W
07/15/2005 0.75 INCH ARAPAHOE CO TRAINED SPOTTER
&&
CLBLocal storm report, Jul 15, 4:03 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
403 PM MDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 1 N AURORA 39.70N 104.80W
07/15/2005 1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0336 PM HAIL 1 SSW AURORA 39.69N 104.82W
07/15/2005 0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0328 PM HAIL 3 N AURORA 39.75N 104.82W
07/15/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0320 PM HAIL CASTLE ROCK 39.38N 104.85W
07/15/2005 0.88 INCH DOUGLAS CO CO-OP OBSERVER
&&
CLBLocal storm report, Jul 15, 4:14 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
414 PM MDT FRI JUL 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL S AURORA 39.70N 104.81W
07/15/2005 1.75 INCH ARAPAHOE CO TRAINED SPOTTER
SMOKEY HILL ROAD AND C-470.
0348 PM HAIL 1 N AURORA 39.70N 104.80W
07/15/2005 1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0336 PM HAIL 1 SSW AURORA 39.69N 104.82W
07/15/2005 0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0328 PM HAIL 3 N AURORA 39.75N 104.82W
07/15/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0320 PM HAIL CASTLE ROCK 39.38N 104.85W
07/15/2005 0.88 INCH DOUGLAS CO CO-OP OBSERVER
&&
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:02 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 43 min |
| Jul 15, 2:29 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Gilpin | 35 min |
| Jul 15, 3:09 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 51 min |
| Jul 15, 3:12 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 48 min |
| Jul 15, 3:49 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver | 26 min |
| Jul 15, 3:55 PM MDT | Tornado Warning | BOU | Arapahoe, Denver | 35 min |
| Jul 15, 4:10 PM MDT | Tornado Warning | BOU | Douglas | 36 min |
| Jul 15, 5:02 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 43 min |
| Jul 15, 5:05 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 55 min |
| Jul 15, 5:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Washington | 45 min |
| Jul 15, 5:48 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.